Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 201, NWS Jackson, MS

April 1, 2005Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2005, 5:10 AM CST for Clarke County, Lauderdale County, Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2005, 5:10 AM CST (11:10 UTC)
Expired
Apr 1, 2005, 7:08 AM CST
In force
118 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Clarke County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 11:15 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 011111
SVRJAN
MSC023-075-011215-
/O.NEW.KJAN.SV.W.0201.050401T1110Z-050401T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
510 AM CST FRI APR 1 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF MERIDIAN

* UNTIL 615 AM CST

* AT 510 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS    
  WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF NEWTON TO 
  22 MILES WEST OF QUITMAN...AND MOVING NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NELLIEBURG BY 525 AM CST
  STONEWALL BY 530 AM CST
  MERIDIAN BY 535 AM CST
  MARION BY 540 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3243 8893 3201 8891 3212 8846 3256 8842

$$

40
2 follow-up statements
000 
WWUS54 KJAN 011135
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 AM CST FRI APR 1 2005

MSC023-075-011215-
/O.CON.KJAN.SV.W.0201.000000T0000Z-050401T1215Z/
CLARKE MS-LAUDERDALE MS-
534 AM CST FRI APR 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 AM CST FOR
LAUDERDALE AND NORTHERN CLARKE COUNTIES...

AT 531 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM MERIDIAN TO QUITMAN... 
MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MARION BY 540 AM CST
  I-20 EXIT 160 AT RUSSELL BY 545 AM CST
  WHYNOT...TOOMSUBA BY 550 AM CST   
  I-20 EXIT 169 US HWY 80 BY 555 AM CST

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3243 8893 3201 8891 3212 8846 3256 8842

$$

40
000 
WWUS54 KJAN 011208
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 AM CST FRI APR 1 2005

MSC023-075-011216-
/O.CAN.KJAN.SV.W.0201.000000T0000Z-050401T1215Z/
CLARKE MS-LAUDERDALE MS-
606 AM CST FRI APR 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR LAUDERDALE AND CLARKE COUNTIES
IS CANCELLED...

AT 605 AM CST...RADAR INDICATED THAT THE LINE OF THUNDERSTORMS HAD 
PUSHED ACROSS THE ALABAMA STATE LINE AND WILL REMAIN EAST OF THE 
AREA. 

LAT...LON 3243 8893 3201 8891 3212 8846 3256 8842

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 4:40 AM CST, 30 minutes earlier.

Area forecast discussion, Apr 1, 4:40 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CST FRI APR 1 2005

.SHORT TERM...ACTIVE WEATHER NIGHT STILL UNDER WAY AND THATS NO
APRIL FOOLS. LATEST SATELLITE IMAGERY/RUC ANALYSIS HAS THE UPPER
TROUGH MOVING EAST ACROSS NE TEXAS. LATEST SURFACE ANALYSIS HAS THE
LOW OVER SE LOUISIANA. THIS IS FURTHER SOUTH THAN ANY OF THE MODELS
PLACED IT PREVIOUS RUNS. THIS LOW IS EXPECTED TO SHIFT EAST TODAY
AND END THE THUNDERSTORM THREAT AS COOLER AND DRIER AIR FILTERS INTO
THE REGION. LOCAL RADARS STILL SHOW VERY HEAVY RAIN CONTINUING TO
FALL OVER PORTIONS OF SOUTHEAST MISSISSIPPI AND WL CONTINUE FLASH
FLOOD WATCH UNTIL 6 AM. THE GRADIENT BEHIND THE SURFACE LOW AND
MIXING ASSOCIATED WITH THE UPPER TROUGH WILL RESULT IN BREEZY
CONDITIONS THIS AFTERNOON AND EVENING ACROSS MOST OF THE CWA. HAVE
OPTED FOR A LAKE WIND ADVISORY TODAY FOR ALL BUT OUR EXTREME SE
COUNTIES WHERE THE WINDS SHOULD REMAIN JUST BELOW LOCAL CRITERIA.
THE WINDS SHOULD DIMINISH THROUGH THE EVENING. SATELLITE IMAGERY
SHOWS BREAKS IN THE CLOUDS JUST WEST OF THE CWA BUT WRAP AROUND
CLOUDS AND LIGHT RAIN IS STILL EXPECTED TO DEVELOP TODAY ESPECIALLY
IN OUR NORTHERN COUNTIES. CLOUDS WILL BE ON THE DECREASE AND ALL
PCPN SHOULD BE OVER BY MIDNIGHT. IT WILL BE COOLER SATURDAY MORNING
AS MOST SITES WILL BOTTOM OUT IN THE 40S.

/22/

.LONG TERM...SATURDAY THROUGH THURSDAY
SHARP UPPER TROUGH AXIS FINALLY CLEARS THROUGH THE LOWER MS VALLEY
ON SATURDAY AS SUBSIDENCE BRINGS IN MOSTLY CLEAR SKIES FOR THE WEEKEND.
SURFACE HIGH MOVES ALONG I-10 CORRIDOR SATURDAY NIGHT TO NEAR THE MS
COAST SUNDAY. RATHER FLAT UPPER LEVEL RIDGING SUNDAY AND MONDAY WILL
DOMINATE UNTIL MONDAY NIGHT WHEN MOISTURE WILL BEGIN RETURNING IN
THE LOW LEVELS. A DIGGING MID LEVEL GFS CLOSED LOW/TROUGH WILL BE
DROPPING DOWN THE CENTRAL AND SOUTHERN PLAINS TUESDAY AND INTO THE
LOWER MISSISSIPPI VALLEY WEDNESDAY. THIS TROUGH NOW BEING KEPT AS AN
OPEN TROUGH BY UKMO...CANADIAN AND CLOSED EARLY WEDNESDAY BY THE
ECMWF BEFORE OPENING UP BY WEDNESDAY EVENING...WHILE THE NOGAPS AND
GFS KEPT THE FEATURE CLOSED. SO THERE REMAINS SOME DOUBT ASTO THE EVENTUAL
RESOLUTION OF THE UPPER FEATURE. THE MODELS HAVE SLOWED DOWN THE
SURFACE FRONT TO WEDNESDAY INTO THURSDAY...DEPENDING ON THE MODELS
WITH A SQUALL LINE POSSIBLE AS MOISTURE DEPTH AND INSTABILITY
REMAINS MARGINAL. WILL GO WITH THE WEDNESDAY NIGHT SCENERIO OF THE
GFS WITH THE TIMING OF THE FRONTAL PASSAGE. WILL CONTINUE WITH A SEE
TEXT IN THE EXTENDED HWOJAN FOR POSSIBLE STRONG/SEVERE STORMS.
THE UPPER TROUGH/CLOSED LOW FEATURE WILL PASS OVER THE AREA
ON THURSDAY AND WILL EXIT THE REGION ON THURSDAY NIGHT. WITH PASSAGE
OF COOL MID LEVEL FEATURE AND LIMTIED MOISTURE WILL PUT IN LOW
CONVECTION POPS FOR THURSDAY THEN PUT IN ISOLATED SHOWERS FOR THURSDAY
EVENING BEFORE EXITING THE REGION.

EXPECT TEMPS BELOW NORMAL SATURDAY BUT BY SUNDAY WEST WINDS IN THE
LOWER AND MID LEVELS WILL BEGIN TO WARM THINGS UP. ROLLER COASTER
SWINGS IN THE TEMP PROFILE PROBABLY WILL CONTINUE THROUGH NEXT WEEK
WITH RANGES FROM LOWS IN THE 40S & 50S TO HIGHS OF 75-80F. SO WITH THIS
IN MIND WILL MAKE ONLY MINOR CHANGES TO TEMPS AND POPS.
/17/
&&

.AVIATION...THUNDERSTORMS WILL CONTINUE FROM MEI TO HBG THIS MORNING
BUT END BY 16Z. MVFR CEILINGS ARE EXPECTED ACROSS THE AREA FOR MOST
OF THE DAY ALTHOUGH RECENT SATELLITE IMAGERY SUGGESTS A FEW BREAKS
POSSIBLE AS DRIER AIR FILTERS INTO THE REGION. VFR CONDITIONS ARE
EXPECTED AFTER 00Z SATURDAY.

/22/
&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  44  64  39 /  30  --  --  --
MERIDIAN      68  45  66  38 /  60  05  --  --

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR
MSZ031-MSZ038-MSZ039-
MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-
MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
MSZ073-MSZ074.

     LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY FOR MSZ018-
     MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-
     MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-
     MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-
     MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-
     MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-
     MSZ064-MSZ065-MSZ066.

LA...LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY FOR LAZ007-
     LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...LAKE WIND ADVISORY FROM NOON FRIDAY TO 8 PM FRIDAY FOR ARZ074-
     ARZ075.
&&

17/22
Hazardous weather outlook, Mar 31, 10:29 PM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1029 PM CST THU MAR 31 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012046-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1029 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE SCATTERED ACROSS MOST OF THE
FORECAST AREA TONIGHT...GENERALLY SOUTH OF A LINE FROM BASTROP TO
YAZOO CITY TO CARTHAGE TO COLUMBUS.  ISOLATED SEVERE
THUNDERSTORMS CAN BE EXPECTED OVER AREAS NORTH OF THIS LINE. THE
PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE LARGE
DAMAGING HAIL BUT DAMAGING WIND GUSTS WILL ALSO BE A POSSIBILITY.
THE RISK OF TORNADOES WILL INCREASE OVER CENTRAL AND SOUTHERN
ZONES OVERNIGHT. THIS WILL BE WHERE THE DEEPEST SURFACE BASED
MOISTURE IS EXPECTED...AS OPPOSED TO ELEVATED MOISTURE LAYERS
WHICH WOULD PREVENT TORNADO DEVELOPMENT.

A WARM FRONT WILL LIFT NORTHWARD INTO CENTRAL MISSISSIPPI AND
EAST CENTRAL LOUISIANA OVERNIGHT. INTENSE WIND FLOW THROUGH THE
VERY UNSTABLE AIR MASS CURRENTLY IN PLACE WILL RESULT IN SEVERE
THUNDERSTORM DEVELOPMENT. AREAS SOUTH OF THE WARM
FRONT...PRIMARILY SOUTH OF A LINE FROM WINNSBORO TO JACKSON TO
DEKALB...WILL SEE THE BEST RISK OF TORNADO DEVELOPMENT THROUGH
SUNRISE FRIDAY MORNING.

NORTH OF WHERE THE FRONT REACHES...THE INSTABILITY WILL NOT BE AS
GREAT BUT SUFFICIENT FOR THUNDERSTORM DEVELOPMENT.   THESE STORMS
WILL BE ELEVATED AND DUE TO THE ELEVATED NATURE THE LARGE HAIL
WILL BE THE MAIN THREAT.  THERE IS AN OUTSIDE CHANCE THAT
STRAIGHT LINE WINDS COULD BECOME A THREAT AS THE DRIER AIR NORTH
OF THE FRONT INTERACTS WITH THE THUNDERSTORMS AND STRENGTHENS THE
DOWNDRAFTS.

SEVERE THUNDERSTORMS WILL CONTINUE INTO THE MORNING BEFORE A COLD
FRONT MOVES THROUGH BY MIDDAY FRIDAY.

...FLOODING...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT ALONG AND
SOUTH OF THE NATCHEZ TRACE.

LOCALLY HEAVY RAINS ARE EXPECTED AGAIN TONIGHT OVER THE SAME
PORTIONS OF THE FORECAST AREA THAT WERE HIT EARLY THIS MORNING.
THE TRACKS OF THESE STORMS COULD TEND TO AFFECT INDIVIDUAL
LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ADDITIONAL
RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS
APPROACHING 3 TO 5 INCHES.

WITH AN ALREADY SATURATED GROUND AND STREAMS AND CREEKS
SWOLLEN...RAINFALL AMOUNTS THAT APPROACH AN INCH AN HOUR WILL
HAVE MAJOR IMPACTS...ESPECIALLY OVER THE COUNTIES COVINGTON AND
JEFFERSON DAVIS WHERE 4 TO 6 INCHES OF RAIN HAVE ALREADY
OCCURRED.

...NON PRECIPITATION...
AS THE SURFACE LOW MOVES THROUGH FRIDAY MORNING WINDS WILL BEGIN
TO PICK UP OUT OF THE NORTHWEST. WINDS JUST ABOVE THE SURFACE ARE
EXPECTED TO INCREASE TO AROUND 30 TO 35 MPH. THESE WINDS WILL BE
UNIDIRECTIONAL WITH THE WINDS AT THE SURFACE AND WILL POSSIBLY BE
ABLE TO MAKE IT DOWN TO THE GROUND AS OCCASIONAL GUSTS	DURING
THE AFTERNOON HOURS TOMORROW.  A LAKE WIND ADVISORY WILL PROBABLY
BE NEEDED WITH THE POSSIBILITY OF EVEN A WIND ADVISORY NEEDED IN
THE EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
GUSTY WINDS NEAR 25 TO 30 MPH WINDS WILL CONTINUE TO AFFECT
EASTERN PORTIONS OF THE OUTLOOK AREA UNTIL AROUND MIDNIGHT FRIDAY
NIGHT.	BY THIS TIME WINDS WILL FINALLY BE ABLE TO DECOUPLE AND
THE GUSTY NORTHWEST WINDS WILL FINALLY START TO DROP OFF.

...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA TUESDAY NIGHT INTO WEDNESDAY. A STRONG LOW PRESSURE
SYSTEM WILL MOVE FROM THE CENTRAL PLAINS ACROSS THE MID
MISSISSIPPI VALLEY TUESDAY AND SEND A COLD FRONT INTO OUR REGION.
THE AIRMASS SHOULD BE MOIST ENOUGH TO SUPPORT A SQUALL LINE OF
STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT. THESE
STORMS SHOULD MOVE RAPIDLY THROUGH THE AREA BEFORE MIDDAY
WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS IS NEEDED  TONIGHT INTO FRIDAY MORNING.
OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED
AGAIN UNTIL NEXT TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 1, 3:14 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
314 AM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     HAIL             FLORA                   32.55N 90.31W
04/01/2005  0.25 INCH        MADISON            MS   LAW ENFORCEMENT

            FLORA PD REPORTED PEA-SIZED HAIL IN THE CITY OF FLORA.
            ALSO REPORTED POWER OUT IN FLORA.

&&

BYRD
Special weather statement, Apr 1, 3:19 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 AM CST FRI APR 1 2005

LAZ024-026-MSZ037-043-048-053-059>060-011030-
CATAHOULA LA-CONCORDIA LA-ADAMS MS-ATTALA MS-
CLAIBORNE MS-HINDS MS-JEFFERSON MS-MADISON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 119 FOR
THE FOLLOWING AREAS

IN LOUISIANA THIS CANCELS 2 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA

IN MISSISSIPPI THIS CANCELS 6 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                HINDS                 MADISON

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             JEFFERSON

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
NATCHEZ...KOSCIUSKO...JACKSON...PORT GIBSON...FAYETTE...VIDALIA...
FERRIDAY...WEST FERRIDAY...JONESVILLE AND HARRISONBURG

MSZ038>039-044>046-049>052-054>058-061>066-072>074
-011300-
CLARKE MS-COPIAH MS-COVINGTON MS-FORREST MS-
FRANKLIN MS-JASPER MS-JEFFERSON DAVIS MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-LAWRENCE MS-LEAKE MS-
LINCOLN MS-MARION MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
RANKIN MS-SCOTT MS-SIMPSON MS-SMITH MS-WINSTON MS-

TORNADO WATCH NUMBER 119 REMAINS VALID UNTIL 7 AM CST FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 23 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                LEAKE                 RANKIN
SCOTT                 SIMPSON               SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN SOUTHWEST MISSISSIPPI

FRANKLIN

THIS INCLUDES THE CITIES OF...BROOKHAVEN...MAGEE...MENDENHALL...
PEARL...BRANDON...RICHLAND...FOREST...MORTON...CARTHAGE...
TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
LAUREL...BAY SPRINGS...HEIDELBERG...MACON...BROOKSVILLE...
QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...
CONEHATTA...DE KALB...SCOOBA...PRENTISS...BASSFIELD...
PHILADELPHIA...PEARL RIVER...COLUMBIA...MONTICELLO...NEW HEBRON...
MERIDIAN...WEST HATTIESBURG...LUMBERTON...PURVIS...COLLINS...
MOUNT OLIVE...LOUISVILLE...BUDE...ROXIE...
MEADVILLE AND HATTIESBURG
Local storm report, Apr 1, 3:39 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 AM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 AM     LIGHTNING        5 SW BROOKLYN           31.00N 89.24W
04/01/2005                   FORREST            MS   EMERGENCY MNGR

            EOC REPORTED HOUSE STRUCK AND SEVERELY DAMAGED BY
            LIGHTNING IN CARNES.

&&

LJW/13
Special weather statement, Apr 1, 4:03 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 AM CST FRI APR 1 2005

MSZ038-044-049-054-061>062-011115-
COPIAH MS-FRANKLIN MS-LEAKE MS-LINCOLN MS-RANKIN MS-
WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 119 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 6 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                LEAKE                 RANKIN

IN EAST CENTRAL MISSISSIPPI

WINSTON

IN SOUTH CENTRAL MISSISSIPPI

LINCOLN

IN SOUTHWEST MISSISSIPPI

FRANKLIN

THIS INCLUDES THE CITIES OF...BROOKHAVEN...PEARL...BRANDON...
RICHLAND...CARTHAGE...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
LOUISVILLE...BUDE...ROXIE AND MEADVILLE

MSZ039-045>046-050>052-055>058-063>066-072>074-011300-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-
JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS-
LAUDERDALE MS-LAWRENCE MS-MARION MS-NESHOBA MS-
NEWTON MS-NOXUBEE MS-SCOTT MS-SIMPSON MS-SMITH MS-

TORNADO WATCH NUMBER 119 REMAINS VALID UNTIL 7 AM CST FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 17 COUNTIES

IN CENTRAL MISSISSIPPI

SCOTT                 SIMPSON               SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...MAGEE...MENDENHALL...FOREST...
MORTON...TAYLORSVILLE...RALEIGH...PRENTISS...BASSFIELD...LAUREL...
BAY SPRINGS...HEIDELBERG...MACON...BROOKSVILLE...QUITMAN...
STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA...
DE KALB...SCOOBA...PHILADELPHIA...PEARL RIVER...COLUMBIA...
MONTICELLO...NEW HEBRON...MERIDIAN...WEST HATTIESBURG...
LUMBERTON...PURVIS...COLLINS...MOUNT OLIVE AND HATTIESBURG

CRAVEN
Local storm report, Apr 1, 4:52 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
452 AM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     HAIL             LOUIN                   32.07N 89.26W
04/01/2005  0.25 INCH        JASPER             MS   EMERGENCY MNGR

            EOC REPORTED PEA-SIZED HAIL IN LOUIN.

&&

LJW/13
Special weather statement, Apr 1, 4:54 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 AM CST FRI APR 1 2005

MSZ039-045>046-050-055-063-011200-
KEMPER MS-LAWRENCE MS-NESHOBA MS-NOXUBEE MS-SCOTT MS-
SIMPSON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 119 FOR
THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 6 COUNTIES

IN CENTRAL MISSISSIPPI

SCOTT                 SIMPSON

IN EAST CENTRAL MISSISSIPPI

KEMPER                NESHOBA               NOXUBEE

IN SOUTH CENTRAL MISSISSIPPI

LAWRENCE

THIS INCLUDES THE CITIES OF...MONTICELLO...NEW HEBRON...MACON...
BROOKSVILLE...DE KALB...SCOOBA...MAGEE...MENDENHALL...FOREST...
MORTON...PHILADELPHIA AND PEARL RIVER

MSZ051>052-056>058-064>066-072>074-011300-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-
JEFFERSON DAVIS MS-JONES MS-LAMAR MS-LAUDERDALE MS-
MARION MS-NEWTON MS-SMITH MS-

TORNADO WATCH NUMBER 119 REMAINS VALID UNTIL 7 AM CST FOR THE
FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 11 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                LAUDERDALE
NEWTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...LAUREL...
MERIDIAN...BAY SPRINGS...HEIDELBERG...WEST HATTIESBURG...
LUMBERTON...PURVIS...QUITMAN...STONEWALL...SHUBUTA...COLLINS...
MOUNT OLIVE...COLUMBIA...HATTIESBURG...NEWTON...UNION...DECATUR...
CONEHATTA...TAYLORSVILLE AND RALEIGH

CRAVEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:15 PM CSTSevere Thunderstorm WarningJANForrest45 min
Mar 31, 6:53 PM CSTSevere Thunderstorm WarningJANForrest67 min
Mar 31, 7:03 PM CSTSevere Thunderstorm WarningJANMarion57 min
Mar 31, 7:28 PM CSTSevere Thunderstorm WarningJANLamar47 min
Mar 31, 7:32 PM CSTSevere Thunderstorm WarningJANJones28 min
Mar 31, 8:10 PM CSTFlash Flood WarningJANForrest, Lamar2 hr
Mar 31, 9:01 PM CSTSevere Thunderstorm WarningJANForrest44 min
Mar 31, 9:12 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln63 min
Mar 31, 9:16 PM CSTSevere Thunderstorm WarningJANMarion44 min
Mar 31, 9:24 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion6 hr
Mar 31, 10:04 PM CSTSevere Thunderstorm WarningJANAdams71 min
Mar 31, 10:07 PM CSTSevere Thunderstorm WarningJANLincoln53 min
Mar 31, 10:12 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren48 min
Mar 31, 10:21 PM CSTSevere Thunderstorm WarningJANLawrence39 min
Mar 31, 10:45 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion60 min
Mar 31, 10:47 PM CSTSevere Thunderstorm WarningJANWarren, Yazoo43 min
Mar 31, 10:51 PM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo39 min
Mar 31, 10:59 PM CSTSevere Thunderstorm WarningJANMarion61 min
Mar 31, 11:03 PM CSTSevere Thunderstorm WarningJANHinds, Madison42 min
Mar 31, 11:10 PM CSTTornado WarningJANLamar, Marion50 min
Mar 31, 11:17 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson58 min
Mar 31, 11:30 PM CSTSevere Thunderstorm WarningJANAttala, Holmes, Yazoo45 min
Apr 1, 12:01 AM CSTTornado WarningJANForrest, Lamar59 min
Apr 1, 12:04 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson56 min
Apr 1, 12:59 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion104 min
Apr 1, 1:19 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton81 min
Apr 1, 1:23 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Warren2 hr
Apr 1, 1:29 AM CSTSevere Thunderstorm WarningJANJones87 min
Apr 1, 2:21 AM CSTFlash Flood WarningJANJefferson3 hr
Apr 1, 2:29 AM CSTSevere Thunderstorm WarningJANRankin112 min
Apr 1, 2:51 AM CSTFlash Flood WarningJANClarke, Jasper, Lauderdale, Neshoba, Newton6 hr
Apr 1, 3:00 AM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion6 hr
Apr 1, 4:42 AM CSTSevere Thunderstorm WarningJANJasper, Newton, Smith76 min
Apr 1, 11:17 AM CSTSevere Thunderstorm WarningJANWebster43 min
Apr 1, 11:30 AM CSTSevere Thunderstorm WarningJANOktibbeha, Winston60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.